I was diagnosed with lupus in 1999 at age 48. I took Plaquenil twice a day for several years without problems. Then I started having abdominal cramps and "the runs" , at first just once evey few months, now 6 or more times a month. It seems to be linked to the Plaquenil and I've all but quit taking it - still have those bathroom days though. My doctor tried my on actual Chloraquine (sp?) but nothing improved.
**It is essential for everyone taking Plaquenil to have an eye doctor check your vision right away (as a baseline) and every 6 months for as long as you're on it http://www.healthboards.com/ubb/bang.gif
It's a great lupus drug, but can cause damage to your eyes. If your eye doctor detects eye problems, you're taken off Plaquenil and the eye problems clear up. That is, if you're being checked every 6 months. If the eye damage is not found, it can become permanent.
I wish us well!! Barbara